Texas, 2005

Hail in Texas, July 12, 2005

July 12, 2005 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 12, 6:02 AM CST, 7 hours 28 minutes earlier.

Area forecast discussion, Jul 12, 6:02 AM CST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 AM CDT TUE JUL 12 2005

.UPDATE...
QUICK UPDATE THIS MORNING FOR CURRENT RADAR TRENDS. AREA OF
SHOWERS AND A FEW ISOLATED THUNDERSTORMS CONTINUES TO DRIFT
SOUTHWEST...AND FOR THE MOST PART HAS DRIFTED OUT OF WEST CENTRAL
TEXAS. HAVE PULLED THE MORNING POPS OUT OF MOST OF THE
AREA...LEAVING THEM IN FOR A LITTLE BIT LONGER ACROSS THE WESTERN
TIER OF THE BIG COUNTRY AND CONCHO VALLEY.

&&

.PREV DISCUSSION... (ISSUED 310 AM CDT TUE JUL 12 2005)

SHORT TERM...
CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO GRADUALLY WEAKEN
ACROSS THE NORTHWEST SECTIONS OF THE AREA...WITH LIGHTNING
ACTIVITY SHOWING A MARKED DECREASE OVER THE LAST HOUR.
EVEN WITH THE ASSUMPTION THAT THE ACTIVITY WILL CONTINUE THE
DECREASING TREND...WILL NEED TO CARRY SOME MORNING POPS OVER ABOUT THE
NORTHWEST THIRD OF THE AREA. OTHERWISE...LOOK FOR A DAY VERY MUCH
LIKE MONDAY. NORTHERLY FLOW CONTINUES ALOFT...BUT ONLY A WEAK CAP
IN PLACE. WIDELY SCATTERED CONVECTION DEVELOPS ALONG SEVERAL OF
THE OUTFLOW BOUNDARIES LEFT OVER FROM MONDAY. NEAR PERSISTENCE FOR
TEMPS.

THE NAM CONTINUES TO SHOW A WEAK BOUNDARY ACROSS THE AREA FOR
WEDNESDAY...AND BLOWS UP MORE WIDESPREAD CONVECTION THAN THE LAST
FEW DAYS. GIVEN ALL OF THE OUTFLOW BOUNDARIES THAT WILL BE ROAMING
AROUND ANYWAY...WILL LEAVE THE CHANCE POPS IN FOR TOMORROW.

LONG TERM...
LONGER RANGE MODELS STILL INDICATING SOME SORT OF SHEAR ZONE
ACROSS WEST CENTRAL TEXAS FOR THE ENTIRE WEEKEND. ALTHOUGH NOT
MUCH WILL LIKELY TAKE PLACE ON THE WESTERN SIDE...LOTS OF
UNCERTAINTY ABOUT EXACTLY WHERE THE ZONE WILL SET UP. HATED TO DO
IT...BUT NOT MUCH CHOICE OTHER THAN TO SHOTGUN 20 POPS ACROSS MANY
DAYS FOR THE WHOLE CWA.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

07
Hazardous weather outlook, Jul 12, 1:00 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT TUE JUL 12 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-131855-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
200 PM CDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WEST CENTRAL TEXAS
THIS AFTERNOON AND EVENING...MAINLY EAST AND SOUTH OF A STERLING
CITY TO ABILENE LINE. A FEW OF THESE THUNDERSTORMS MAY EXCEED
SEVERE LIMITS. FREQUENT DANGEROUS LIGHTNING...DAMAGING WINDS...AND
FLASH FLOODING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23/HUBER

The radar

The San Angelo radar (KSJT), 43 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Schleicher

When
July 12, 1:30 PM CST
Where
Schleicher County, 10 mi N of El Dorado Muni Arpt
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.000, -100.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467334.